Forum:

Results 1 to 6 of 6

Thread: How does Nuvaring affect your libido?

  1. #1
    Junior Member Array
    Join Date
    Mar 2010
    Location
    Northern California, USA
    Posts
    7

    Question How does Nuvaring affect your libido?


    So, at age 18 I started the birth control pill for 3 years. I tried about 4 different types/brands and they all affected me the same way. I gained weight, got a little emotional, but worst of all, my libido was COMPLETELY gone. I stopped taking the pills and my libido surged back with a vengeance within a couple of weeks. I now at 22 enjoy a VERY GOOD, healthy active sex life with my boyfriend. I don't want this to change.

    I have recently tried getting a Paragard IUD inserted (I just posted a thread about the 3 attempts) but all attempts failed. My gynecologist had me go home with a Nuvaring and told me to try it. Given my history with the birth control pills, I am very hesitant to begin the Nuvaring. The gyn said I might not experience the same effects since the hormones are absorbed directly in the vagina and aren't systemically absorbed the same way the oral pill is.

    So, is there anyone here that can share positive stories about the Nuvaring and their libido? Did anyone who had problems with hormonal pill birth control have a better experience with the Nuvaring? Or should I steer clear of it, too? It's in my fridge now and I'm just debating whether to try it or not...

  2. #2
    WH Moderator & WINNER OF BEST THREAD MARCH & JUNE 2011- Don't mes with Mes T Array Mes T's Avatar
    Join Date
    Oct 2009
    Posts
    2,757

    Default

    Heyyy it's me again! Slow day at work.

    When I was in college I too switched birth control brands a few times, but for financial reasons at first (as one brand suddenly became 3X as expensive or whatever). Eventually I noticed a terrible side effect... the pills were making my hair fall out. The last thing I tried was a nuvaring, but it too produced the same effect.

    I don't think my libido was affected one way or another, though.

    I think, if I were YOU, I would steer clear of ANY hormonal birth control UNLESS you really had no other choice.

    Have you considered progesterone-only pills? I think most side effects are caused by the estrogen...

  3. #3
    Junior Member Array
    Join Date
    Mar 2010
    Location
    Ottawa
    Posts
    8

    Default To try or not to try, that is the question!

    Hi ladies,
    I am new to this forum, I'm Olivia. Pleasure to meet you.
    Although I have not tried the Nuvaring, I must say that the people who I have spoken to about it either love it or hate it.
    In the end, I guess you will never know if it's right for you until you try it. I have one friend who swears by it, and another who hated it because of the mood swings. But since we are all different, the hormones wil affect us differently too. Personally, I was on Yasmin and I tried Diane 35... it killed my libido and made me gain this sum 35 pounds I have a hard time losing.
    I don't know if I made this more confusing or less confusing for you.
    All in all, I think you should try it. You have nothing to lose... except your love life .... temporarily.

  4. #4
    Veteran Member (800+ posts & member 1 year+) Array
    Join Date
    Feb 2008
    Posts
    985

    Default

    It's a little lower. Probably not as much as yasmin lowered it but it's hard to say since other health problems and stress have recently interfered with my sex drive as well.

  5. #5
    VIP Member Array Saralaise's Avatar
    Join Date
    Jun 2009
    Location
    Toronto, Ontario, Canada
    Posts
    49

    Default

    Mine has not suffered; if anything, it's more powerful than it was when I was on oral contraceptives. I go through "horny phases" far more often than I ever have before, and sex with my boyfriend is exceptional because my libido is one to rival his. Aside from it slipping out on occasion during sex, no complaints here about NuvaRing
    .:. if nothing changed, we wouldn't have butterflies.:.

  6. #6
    Junior Member Array Els010's Avatar
    Join Date
    Jun 2010
    Posts
    3

    Default

    I've been on NuvaRing for about 9 months and I didn't have too many problems until recently. I think that was caused from other issues but I've really liked it personally. My boyfriend doesn't care for it much because he says it hurts him during sex so it's not as great for him. I can't feel it unless I don't put it in right and it's sitting too low. I've thought about changing birth controls recently, but this one has been such a success I'm still questioning if I should.

Similar Threads

  1. Need a method of BC that doesnt affect libido!
    By moonstruck_chick in forum Birth Control
    Replies: 9
    Last Post: 02-14-2010, 06:00 PM
  2. can anesthesia affect cycle?
    By nyr_94 in forum Menstrual Cycle
    Replies: 5
    Last Post: 02-03-2010, 08:51 PM
  3. Does what she does affect her baby?
    By pianolover in forum Pregnancy
    Replies: 3
    Last Post: 02-02-2009, 02:11 AM
  4. Use of tampon affect menstrual?
    By imported_lovelyness in forum Menstrual Cycle
    Replies: 1
    Last Post: 08-18-2006, 11:11 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media